Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Flagstaff, AZ

August 16, 2010Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 16, 2010, 11:20 AM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2010, 11:20 AM MST (18:20 UTC)
Expired
Aug 16, 2010, 2:15 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:30 AM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 16, 9:30 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON AUG 16 2010

.SYNOPSIS...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY
THROUGH WEDNESDAY. SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY
ACROSS NORTHERN ARIZONA ON THURSDAY...WITH LOWER CHANCES FOR
PRECIPITATION INTO THE WEEKEND. DAYTIME TEMPERATURES WILL DECREASE
TO NORMAL LEVELS FOR THE MAJORITY OF THE WEEK.

&&

.DISCUSSION...
THE SHORT TERM FORECAST HAS BEEN UPDATED TO INCREASE CHANCES OF
PRECIPITATION AND CLOUD COVER THROUGH 11 PM TONIGHT. 88D SHOWS
SCATTERED LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS ONGOING
ACROSS NORTHEASTERN AZ. MOISTURE HAS INCREASED OVERNIGHT WITH
FLAGSTAFF SOUNDING MEASURING PW AT 1.04 INCH, YUMA W/ NEARLY 2
INCHES AND SATELLITE PW ESTIMATES AT 1.3 INCHES PLUS ACROSS YAVAPAI
COUNTY THIS MORNING. THE AIRMASS OVERHEAD IS UNSTABLE. MOST OF
COCONINO AND YAVAPAI COUNTIES ARE MOSTLY SUNNY AND SHOULD START
SEEING STORMS BY LATER THIS MORNING. ..WHILE EXTENSIVE CLOUD COVER
OVER NAVAJO AND APACHE COUNTIES SHOULD DELAY THE ONSET OF STRONGER
CONVECTION.

PREV DISCUSSION 320 AM...CONVECTION CONTINUES THIS MORNING SOUTH OF
THE MOGOLLON RIM...WITH DEEP OUTFLOWS PUSHING NORTHWARD...AS WELL AS
A POSSIBLE SURGE ONGOING AT YUMA. SOUTHERLY STREAMLINES WILL MOVE
ALL THIS MOISTURE NORTHWARD FROM MUCH OF THE WEEK...PROBABLY THROUGH
THE COMING WEEKEND AS WELL. FLOW WILL SHIFT SLIGHTLY TO THE WEST
WITH A CAPPING LAYER DEVELOPING ALOFT TOWARD THE END OF THE
WEEK...BUT THIS WILL NOT END CONVECTION...JUST SLIGHTLY DECREASE
COVERAGE. THE NEXT FEW DAYS WILL BE ACTIVE...WITH MODERATE MONSOON
ACTIVITY LEVELS FORECASTED...AND HEAVY RAIN BECOMING POSSIBLE WITH
THE STRONGER STORMS. TEMPERATURES WILL DECREASE RAPIDLY WITH THE
INCREASED CLOUD COVER AND RAIN COOLED AIR...YESTERDAY WAS PROBABLY
THE WARMEST DAY FOR NEARLY ALL LOCATIONS.

PETERSON

&&

.AVIATION...FOR THE 18Z PACKAGE...SCT TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ACROSS NORTHERN AND CENTRAL ARIZONA FROM LATE THIS MORNING
THROUGH MID EVENING. THE HIGHEST COVERAGE IS EXPECTED ALONG THE
MOGOLLON RIM AND WHITE MTNS. THE STRONGER STORMS WILL BE CAPABLE OF
VERY HEAVY RAIN...HAIL...AND WIND GUSTS TO 30KT. FLT CONDITIONS IN
THIS ACTIVITY WILL DROP TO MVFR WITH ISOLD IFR IN THE STRONGER
CELLS. ISOLATED STORMS WILL BE POSSIBLE OVERNIGHT INTO TUESDAY
MORNING. DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.................DL
AVIATION...............JJ

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 16, 9:33 AM MST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
933 AM MST MON AUG 16 2010

AZZ004>018-037>040-170730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
929 AM MST MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN ARIZONA TODAY. THE AIRMASS OVERHEAD IS QUITE UNSTABLE.
THREATS TODAY ARE LOCALLY HEAVY RAIN AND SMALL HAIL. ACTIVITY
SHOULD DECREASE BUT NOT END AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN FOR TUESDAY AND
WEDNESDAY...WITH LOCALLY HEAVY PRECIPITATION FALLING. ON
THURSDAY...SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS
NORTHERN ARIZONA...WITH LOWER CHANCES FOR PRECIPITATION THROUGH
SUNDAY. $$

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 11:59 AM MSTFlash Flood WarningFGZCoconino6 hr
Aug 16, 1:20 PM MSTAreal Flood AdvisoryFGZCoconino115 min
Aug 16, 2:18 PM MSTAreal Flood AdvisoryFGZCoconino, Yavapai3 hr
Aug 16, 2:31 PM MSTAreal Flood AdvisoryFGZCoconino89 min
Aug 16, 3:40 PM MSTAreal Flood AdvisoryFGZCoconino119 min
Aug 16, 3:52 PM MSTFlash Flood WatchFGZCoconino, Yavapai4 hr
Aug 16, 3:57 PM MSTAreal Flood AdvisoryFGZCoconino3 hr

Nearby

Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.